On the Best Constant in the Error Bound for the H1 0-Projection into Piecewise Polynomial Spaces

Mitsuhiro T. Nakao*, Nobito Yamamoto, Seiji Kimura

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

29 Citations (Scopus)


Explicit a priori error bounds for the approximation by the H1 0-projection into piecewise polynomial spaces are given. In particular, for the quadratic approximation, the optimal constant is derived, and a nearly optimal value for the cubic is obtained. These constants play an important role in the numerical verification method of finite element solutions for nonlinear elliptic equations.

Original languageEnglish
Pages (from-to)491-500
Number of pages10
JournalJournal of Approximation Theory
Issue number3
Publication statusPublished - 1998
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Numerical Analysis
  • Mathematics(all)
  • Applied Mathematics


Dive into the research topics of 'On the Best Constant in the Error Bound for the H<sup>1</sup> <sub>0</sub>-Projection into Piecewise Polynomial Spaces'. Together they form a unique fingerprint.

Cite this